Hello, I have daily headaches since I was 13, I am 28 now. I don't remember the last day without one. I have tyres so many meds from my neuro, and just was prescribed Gabapentin. Started 2 days ago, just 1 300mg at night, going up to 2 a day. Then 3.. how quickly should I see results? What are common side effects?
I have been on neurontin for several years I was started on 800 mg daily but now I take 1200mg daily. The higher the dosage the more it tends to help I've found. It generally is used for nerve pain. I take it mostly for back issues but I have also had unbearable headaches for many years ands it has helped quite a bit. It generally takes at least a week before u can have some real results or at least that's what I have found I hope this helps.
That just depends on your body and your headache. The maximum dose according to European studies is 800mg three times a day and 1600mg at bedtime. But this dose is NOT FDA approved. I also think sustain doses that high are too hard on the liver but for me they were a lifesaver for a time. I still get that dose but I rarely take that much as I have other supplimental meds and a VNS implant. But, as I said all people are different, causes of headache is different in each individual.
It may start working for you at 300mg three times a day. That is common. It was my miracle. I suffered a head trauma. Good luck. In large doses or with too much acetaminophen, alcohol or liver damage you should avoid this medication. I have known people who have side effects.. I didn't have any... questions or concerns please feel free to contact me.R. good luck
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Jul 2014 • 6 answers
Posted 29 Oct 2015 • 6 answers
Posted 23 Nov 2015 • 4 answers
I was prescribed Gabapentin for RLS - 2 neuros later/they agreed this is what I may have. Concerned?
Posted 29 Jun 2016 • 2 answers
Posted 4 Jan 2017 • 5 answers